Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
musicislife

antibiotics while on accutane?

Recommended Posts

hey everyone...

i was wondering if anyone who's taken accutane here was prescribed an antibiotic at the same time. i'm currently on a good dose of minocycline, and have been for almost two months now. i'll be starting accutane in about three weeks, it looks like, and i'm very afraid that my skin is going to freak out more when i go off the antibiotic and onto the accutane, creating an even worse IB. :\

i've read that tetracycline class antibiotics + accutane are not the thing to do, but i'd like to hit my derm up for something else to keep the IB as managable as possible.

anyone have any experiences? if so, i'd totally appreciate some feedback.

Edited by musicislife

Share this post


Link to post
Share on other sites

I was on erythromycin for the first month or so of my course (on second month now). I was supposed to take them the whole time but I just started when I thought I felt the IB and I haven't had a big breakout yet.

So here's hoping I avoided that stage. :ninja:

Share this post


Link to post
Share on other sites

Some people don't even have an IB without antibiotics, so it would seem reasonable that antibiotics could help those who would have had a minimal one without using them to not have one at all.

Share this post


Link to post
Share on other sites

Please be remind that the concurrent use of isotretinoin with tetracyclines (including doxycycline and minocycline) significantly increases the risk of idiopathic intracranial hypertension.

Share this post


Link to post
Share on other sites

^^^ yeah, i've read that minocycline etc aren't safe w/ accutane.

thanks for the responses, folks.

i'm going to ask the doctor for something compatible, though...at least to speed and aid in the healing of whatever IB i get. *fingers crossed for none or a minor one* lol. fat chance. ;)

Share this post


Link to post
Share on other sites

i took bactrim for 1month prior and 1st month of my accutane course. I stil did get an IB, but it wasnt that bad, since my skin was heading for the worse anyway, so could of just been a bad breakout lol.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×